Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 162, NWS Raleigh, NC

July 13, 2015Montgomery County, Moore County, Stanly County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 13, 2015, 8:28 PM EDT for Montgomery County, Moore County, Stanly County, North Carolina. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2015, 8:28 PM EDT (00:28 UTC)
Expired
Jul 13, 2015, 9:30 PM EDT
In force
62 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Montgomery County, NC, Moore County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 137 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 8:45 PM EDTHAIL 15 W Steeds, NCQUARTER SIZE HAIL 7 MILES NORTH OF TROY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 6:23 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1262 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1594 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

692 
WUUS52 KRAH 140028
SVRRAH
NCC123-125-167-140130-
/O.NEW.KRAH.SV.W.0162.150714T0028Z-150714T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
828 PM EDT MON JUL 13 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN CENTRAL NORTH CAROLINA...
  NORTHWESTERN MOORE COUNTY IN CENTRAL NORTH CAROLINA...
  EASTERN STANLY COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 930 PM EDT

* AT 828 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 58 MPH. THIS STORM WAS LOCATED NEAR BADIN LAKE...AND MOVING
  SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  TROY...BADIN LAKE...BISCOE...NORWOOD...BADIN...MOUNT GILEAD...
  FOXFIRE...STAR...CANDOR AND SEVEN LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3546 8014 3551 7995 3551 7970 3519 7951
      3517 7966 3518 7968 3518 7985 3516 7990
      3516 7998 3514 8002 3514 8007 3519 8011
      3517 8014
TIME...MOT...LOC 0028Z 328DEG 18KT 3542 8000 

$$

77
1 follow-up statement
809 
WWUS52 KRAH 140055
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
855 PM EDT MON JUL 13 2015

NCC167-140104-
/O.CAN.KRAH.SV.W.0162.000000T0000Z-150714T0130Z/
STANLY NC-
855 PM EDT MON JUL 13 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN STANLY COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF 
STANLY COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3517 8005 3521 8007 3540 8005 3547 7991
      3551 7970 3519 7951 3517 7966 3518 7968
      3518 7985 3516 7990 3516 7998 3514 8003
      3514 8007 3515 8007
TIME...MOT...LOC 0054Z 318DEG 18KT 3541 7966 3535 7972 3533 7998 

$$

NCC123-125-140130-
/O.CON.KRAH.SV.W.0162.000000T0000Z-150714T0130Z/
MONTGOMERY NC-MOORE NC-
855 PM EDT MON JUL 13 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR MONTGOMERY AND NORTHWESTERN MOORE COUNTIES...

AT 854 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES SOUTHEAST OF SEAGROVE TO NEAR BISCOE TO NEAR
TROY...MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
TROY...BISCOE...MOUNT GILEAD...FOXFIRE...STAR...CANDOR...PEKIN...
STEEDS...EAGLE SPRINGS AND UWHARRIE HAVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3517 8005 3521 8007 3540 8005 3547 7991
      3551 7970 3519 7951 3517 7966 3518 7968
      3518 7985 3516 7990 3516 7998 3514 8003
      3514 8007 3515 8007
TIME...MOT...LOC 0054Z 318DEG 18KT 3541 7966 3535 7972 3533 7998 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 8:01 PM EDT, 27 minutes earlier.

Area forecast discussion, Jul 13, 8:01 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
801 PM EDT MON JUL 13 2015

.SYNOPSIS...AN INCREASINGLY ACTIVE NORTHWEST FLOW ALOFT WILL
BRING A SERIES OF DISTURBANCES ACROSS THE REGION THROUGH MIDWEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 335 PM MONDAY...

A SERIES OF DISTURBANCES ALOFT WILL CAUSE A L/W TROUGH TO AMPLIFY
OVER THE EASTERN U.S. THROUGH MID WEEK. THIS AMPLIFICATION WILL LEAD
TO AN INCREASE CHANCE FOR ACTIVE CONVECTIVE WEATHER ACROSS CENTRAL
NC THIS PERIOD.

REST OF THE AFTERNOON AND TONIGHT... SCATTERED CONVECTION WILL
PERSIST THROUGH THIS AFTERNOON IN VICINITY OF A DIFFERENTIAL HEATING
BOUNDARY OVER THE SANDHILLS EXTENDING INTO THE EASTERN PIEDMONT. THE
SLY LOW LEVEL FLOW IS FEEDING MODERATELY UNSTABLE AIR MASS INTO THIS
BOUNDARY. THE INSTABILITY AXIS AT MID AFTERNOON EXTENDS FROM THE
TRIAD INTO THE SOUTHERN PIEDMONT...SO EXPECT THE SCATTERED STORMS TO
EVENTUALLY GENERATE/BUILD WESTWARD INTO THIS SECTION OF THE FORECAST
AREA BY LATE THIS AFTERNOON-EARLY EVENING. EFFECTIVE SHEAR
RELATIVELY WEAK IN THIS REGION SO ORGANIZED BANDS OF CONVECTION
APPEAR TO BE MINIMAL LATE THIS AFTERNOON/EARLY EVENING. STORMS WHICH
EXHIBIT SUSTAINED UPDRAFTS AND ASSOCIATED PRECIP LOADING WILL HAVE
THE THREAT TO PRODUCE LOCALLY STRONG/DAMAGING WIND GUSTS WHEN THE
PRECIP LOAD DESCENDS TO THE SURFACE. THIS THREAT APPEARS TO BE
HIGHEST OVER THE WESTERN AND SOUTHERN PIEDMONT WHICH HAS SEEN THE
MOST HEATING TODAY.

LATER TONIGHT (AFTER 02Z-4Z)...CONVECTIVE COMPLEX CURRENTLY CROSSING
SOUTHERN OH-NORTHERN KY WILL BE APPROACHING OUR NW COUNTIES.
MAJORITY OF WRF MODELS DISSIPATE THIS COMPLEX AS IT MOVES SEWD INTO
OUR REGION...THOUGH THE PAST FEW RUNS OF THE HRRR DRAGS THIS SYSTEM
(THOUGH IN SOMEWHAT WEAKER FORM) ACROSS THE REGION. GFS HAS HAD A
STRONG SIGNAL THE PAST FEW RUNS A WELL...BRING THIS SYSTEM THOUGH
OVERNIGHT. THUS...WILL MAINTAIN A HIGH END CHANCE OF CONVECTION
ACROSS MOST OF THE PIEDMONT.

EFFECTIVE BULK SHEAR EXPECTED TO INCREASE TO BETWEEN 20-30KTS WITH
MLCAPE 400-800J/KG. THIS SUGGEST A CHANCE FOR ORGANIZED CONVECTION
IN THE FORM OF BROKEN BANDS WITH SOME BOWING FEATURES POSSIBLE.

&&

.SHORT TERM /TUESDAY AND TUESDAY NIGHT/...
AS OF 335 PM MONDAY...

...RISK OF SEVERE THUNDERSTORMS WITH WIDESPREAD DAMAGING WINDS
PROBABLE TUESDAY NIGHT...

CONVECTIVE DEBRIS CLOUDINESS AND LINGERING SHOWERS OVER THE COASTAL
PLAIN WILL GRADUALLY MOVE OUT OR DIMINISH BY LATE MORNING. HEATING
OF THE MOIST AIR MASS WILL GENERATE A MODERATELY UNSTABLE ATMOSPHERE
BY AFTERNOON. A STEADY SW WIND AROUND 10KTS WITH GUSTS NEAR 20KTS
WILL PUSH AFTERNOON TEMPS WELL INTO THE 90S. NOT SEEING MUCH IN THE
MANNER OF A MECHANISM ALOFT TO TRIGGER ORGANIZED CONVECTION IN THE
AFTERNOON THOUGH PULSE TYPE THUNDERSTORMS A DEFINITE POSSIBILITY.

BULK SHEAR WILL BEGIN TO INCREASE LATE IN THE DAY...AND MORE SO
TUESDAY NIGHT AS A MID LEVEL 45-50KT ROUNDS THE BASE OF THE TROUGH.
THIS ENHANCED SHEAR WILL RESULT IN EFFECTIVE BULK SHEAR 30-40KTS. A
S/W RESPONSIBLE FOR CONVECTION EXPECTED TO FIRE OVER THE UPPER
MIDWEST THIS EVENING WILL INITIATE/SUSTAIN THIS CONVECTIVE COMPLEX
ACROSS CENTRAL NC. DUE TO THE STRONG HEATING EXPECTED TUESDAY
AFTERNOON...EXPECT DECENT LOW LEVEL LAPSE RATES TO PERSIST WELL INTO
THE EVENING HOURS. THE ENHANCED LOW LEVEL LAPSE RATES ALONG WITH THE
ABNORMALLY STRONG BULK SHEAR SUGGEST A GOOD PROBABILITY OF DAMAGING
WINDS WITH THE STRONGER/SEVERE STORMS. AN ISOLATED TORNADO OR TWO
CANNOT BE RULED OUT. THIS SEVERE WEATHER EPISODE MAY PERSIST WELL
INTO THE OVERNIGHT/PRE-DAWN HOURS.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 230 PM MONDAY...

THE UPPER TROUGH AXIS AND ASSOC SFC BOUNDARY ARE PROGGED TO MOVE
EAST OF I-95 BY 18Z WED...SO LOOK FOR PRECIP CHANCES TO WIND DOWN
DURING THE MORNING TO MID-DAY PERIOD WED. WITH THE AIRMASS CHANGE
LAGGING...HIGHS ON WED SHOULD STILL REACH THE LOW-MID 90S.

HIGH PRESSURE IN THE WAKE OF THE FRONT WILL BUILD INTO NC FOR THU
AND FRI...PROVIDING FAIR WEATHER AND COOLER TEMPS WITH READINGS NEAR
OR PERHAPS A FEW DEGREES BELOW NORMAL.

RAIN CHANCES WILL INCREASE BACK TO CLIMO AND PERHAPS ABOVE CLIMO
OVER THE WEEKEND INTO EARLY NEXT WEEK AS THE RIDGE CENTER OVER THE
LOWER MISS VALLEY MOVES WEST AND A SERIES OF SHORT WAVES ROUND THE
RIDGE TOP AND DROP SOUTHEAST ACROSS THE CAROLINAS. TEMPS DURING THIS
TIME WILL MODERATE BACK ABOVE NORMAL BY THE END OF THE WEEKEND AND
INTO MONDAY.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
AS OF 755 PM MONDAY...

AN ACTIVE WEATHER PATTERN ACROSS THE EASTERN U.S. WILL RESULT IN
PERIODS OF CONVECTION ACROSS CENTRAL NC THROUGH WEDNESDAY AND
ASSOCIATED MVFR/IFR CONDITIONS DUE TO CEILINGS AND HEAVY RAIN
SHOWERS. ASIDE FROM THE CONVECTION...EXPECT VFR CONDITIONS.

A LINE OF SHOWERS AND STORMS ARE EXPECTED TO MOVE ACROSS CENTRAL NC
THIS EVENING INTO EARLY TUESDAY MORNING. EXPECT WE WILL SEE SOME
SCATTERED SHOWERS AND STORMS DEVELOP IN ADVANCE OF THE LINE ACROSS
THE PIEDMONT... MAINLY AFFECTING KGSO/KINT. AS THE LINE OF STORMS
MOVES ACROSS A GIVEN LOCATION EXPECT WE WILL SEE WIND GUSTS AT LEAST
INTO THE 25 TO 40 KT RANGE... WITH SOME HIGHER GUSTS. EXPECT THE
LINE WILL BEGIN TO MOVE INTO NORTHWESTERN PORTIONS OF CENTRAL NC BY
AROUND 9 PM... THEN QUICKLY PROGRESSING EAST AND SOUTHWARD. PATCHY
SUB-VFR CONDITIONS WILL BE POSSIBLE IN THE WAKE OF THE CONVECTIVE
LINE EARLY TUESDAY MORNING UNTIL AROUND SUNRISE TO MID MORNING.
EXPECT WIND WILL INCREASE OUT OF THE SOUTHWEST ON TUESDAY BY MID TO
LATE MORNING INTO THE 10 TO 15 MPH RANGE... WITH SOME GUSTS OF UP TO
25 MPH (TO MAYBE EVEN 30 MPH) BY TUESDAY AFTERNOON. ANOTHER ROUND OF
STRONG TO SEVERE STORMS WILL BE POSSIBLE BY LATE TUESDAY INTO
TUESDAY NIGHT. HOWEVER... WILL NOT INCLUDE ANY MENTION IN THE TAF AT
THIS TIME GIVEN THE BEST COVERAGE IS EXPECTED NEAR THE END OF THE
TAF PERIOD AND BEYOND.

FOR THURSDAY THROUGH SATURDAY...EXPECT A RETURN TO A MORE TYPICAL
SUMMER PATTERN WITH EXTENDED PERIODS OF VFR CONDITIONS WITH ISOLATED
CONVECTION HIGHLY PROBABLE IN THE AFTERNOON-EARLY EVENING HOURS.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BLAES/CBL
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...RAH
AVIATION...77/WSS
Hazardous weather outlook, Jul 13, 6:33 PM EDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
633 PM EDT MON JUL 13 2015

NCZ007>010-021>026-038>041-073>077-083>086-088-142245-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
633 PM EDT MON JUL 13 2015

...SEVERE THUNDERSTORM WATCH 414 IN EFFECT UNTIL 1 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ACROSS
CENTRAL NORTH CAROLINA AGAIN TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING AS AN UNSEASONABLY STRONG UPPER LEVEL TROUGH APPROACHES
THE REGION. LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS WILL
BE POSSIBLE. A BRIEF TORNADO IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ011-027-028-042-043-078-089-142245-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON-
633 PM EDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

STRONG TO SEVERE STORMS ARE POSSIBLE LATER THIS EVENING OR
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ACROSS
CENTRAL NORTH CAROLINA AGAIN TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING AS AN UNSEASONABLY STRONG UPPER LEVEL TROUGH APPROACHES
THE REGION. THE NEAR STORM ENVIRONMENT IS FORECAST TO BE FAVORABLE
FOR LARGE HAIL AND DAMAGING THUNDERSTORM WIND GUSTS. A BRIEF
TORNADO OR TWO IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jul 13, 2:58 PM EDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
258 PM EDT MON JUL 13 2015

NCZ077-088-132000-
CUMBERLAND-HARNETT-
258 PM EDT MON JUL 13 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTH CENTRAL
CUMBERLAND AND CENTRAL HARNETT COUNTIES UNTIL 400 PM EDT...

AT 257 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LILLINGTON...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LILLINGTON...DUNN...GODWIN...ERWIN...LINDEN...BUIES CREEK...ANDERSON
CREEK...TIMBERLAKE AND RAVEN ROCK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
SEEK SHELTER IMMEDIATELY.

&&

LAT...LON 3535 7909 3552 7888 3529 7858 3527 7858
      3525 7861 3524 7862 3523 7862 3522 7863
      3514 7887
TIME...MOT...LOC 1857Z 314DEG 11KT 3532 7885
Special weather statement, Jul 13, 6:03 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
603 PM EDT MON JUL 13 2015

NCZ021-038-132245-
DAVIDSON NC-FORSYTH NC-
603 PM EDT MON JUL 13 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
DAVIDSON AND SOUTH CENTRAL FORSYTH COUNTIES UNTIL 645 PM EDT...

AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHEAST OF CLEMMONS...OR 9 MILES SOUTH
OF WINSTON-SALEM...MOVING SOUTHEAST AT 10 MPH.

HALF INCH HAIL... WIND GUSTS UP TO 50 MPH... AND HEAVY RAIN WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LEXINGTON...THOMASVILLE...MIDWAY... ARCADIA AND WELCOME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3606 8024 3597 8004 3595 8004 3587 8006
      3578 8022 3597 8036
TIME...MOT...LOC 2202Z 304DEG 8KT 3596 8025

77
Special weather statement, Jul 13, 6:30 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
630 PM EDT MON JUL 13 2015

NCZ073-132315-
STANLY NC-
630 PM EDT MON JUL 13 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN STANLY
COUNTY UNTIL 715 PM EDT...

AT 628 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MIDLAND...OR 15 MILES NORTH OF MONROE...
MOVING SOUTHEAST AT 10 MPH.

HALF INCH HAIL... WIND GUSTS UP TO 50 MPH... AND HEAVY RAIN WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LOCUST AND STANFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3521 8048 3527 8045 3519 8030 3518 8031
      3517 8035 3517 8039 3516 8041 3517 8042
      3516 8044 3517 8047 3517 8049 3519 8051
TIME...MOT...LOC 2228Z 318DEG 7KT 3520 8050

77
Special weather statement, Jul 13, 7:12 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
712 PM EDT MON JUL 13 2015

NCZ038-039-140015-
RANDOLPH NC-DAVIDSON NC-
712 PM EDT MON JUL 13 2015

...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHERN RANDOLPH
AND EAST CENTRAL DAVIDSON COUNTIES UNTIL 815 PM EDT...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF ASHEBORO...MOVING SOUTHEAST AT
25 MPH.

HEAVY RAIN... HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORTH CAROLINA ZOO...SEAGROVE...ULAH...MARTHA AND COLERIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAK••••••••ENED TREES
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3580 8009 3567 7955 3565 7955 3551 7975
      3555 7996 3563 8009
TIME...MOT...LOC 2311Z 304DEG 20KT 3569 8003

77
Special weather statement, Jul 13, 7:18 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
718 PM EDT MON JUL 13 2015

NCZ021>023-140015-
GUILFORD NC-ALAMANCE NC-FORSYTH NC-
718 PM EDT MON JUL 13 2015

...ISOLATED STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
GUILFORD...ALAMANCE AND FORSYTH COUNTIES THROUGH 815 PM...

AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH GREENSBORO... MOVING SOUTHEAST AT 20
MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED OVER NORTHEAST YADKIN
COUNTY... MOVING SOUTHEAST AT 20 MPH INTO THE RURAL HALL AND
PFAFFTOWN AREAS.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

&&

LAT...LON 3614 8044 3621 8045 3626 8042 3623 7926
      3591 7926 3585 7924 3584 7944 3586 7954
      3590 7955 3592 8005 3601 8004 3603 8014
      3603 8021 3600 8022 3600 8032 3597 8040
      3606 8046 3604 8049 3608 8052
TIME...MOT...LOC 2315Z 295DEG 18KT 3599 7977

PWB

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 8:05 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford70 min
Jul 13, 8:40 PM EDTSevere Thunderstorm WarningRAHAlamance, Orange, Person65 min
Jul 13, 8:46 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Randolph74 min
Jul 13, 9:08 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Stanly67 min
Jul 13, 9:18 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford, Orange72 min
Jul 13, 9:28 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Moore, Randolph, Richmond77 min
Jul 13, 9:38 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Person70 min
Jul 13, 9:42 PM EDTSevere Thunderstorm WarningRAHChatham67 min
Jul 13, 9:54 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond81 min
Jul 13, 10:25 PM EDTSevere Thunderstorm WarningRAHHarnett, Hoke, Lee, Moore, Richmond42 min
Jul 13, 10:39 PM EDTSpecial Weather StatementRAHFranklin, Nash, Vance, Warren81 min
Jul 13, 11:05 PM EDTSpecial Weather StatementRAHFranklin, Harnett, Johnston, Lee, Nash, Vance and 2 more85 min
Jul 13, 11:34 PM EDTSpecial Weather StatementRAHCumberland, Sampson56 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.